On page 1 of the January 2002 issue of WDDTY (vol 12 no 10), there is a list of causes of heart arrhythmias. I would like to suggest the possibility of there being one more.
Q I’ve just had what my doctors call a ‘transient ischaemic attack, or TIA. For about 20 minutes, my sight blurred and dimmed, and I lost my hearing and ability to speak.
I am 69, and have used Ventolin for many years for seasonal asthma, which occurs from the end of June to mid-September year after year. Sometimes, when it’s a wet season, I suffer with acute breathless attacks
Many doctors, when prescribing drugs, routinely fail to check the manufacturer’s printed material on potential side-effects. Indeed, many GPs continue to believe that drugs don’t have side-effects.
Last July, out of the blue, I developed a disruption to my heart rhythm.
The arrhythmia continued to the point where I was aware of it for most of the day.
In April, I reluctantly began taking the ACE-inhibitor ramipril, hoping it might regress LVH [left ventricular hypertrophy]. My GP gave me some responsibility for handling the dosage so that I could slowly build it up to 5 mg daily. I reached [this...
Botox injection is the fastest-growing sector of cosmetic surgery in the US following its approval by the US Food and Drug Administration last April.
In your November issue (WDDTY, vol 12 no 8), you featured a patient - MM - who has been diagnosed with Lyme’s disease and who has suffered TIAs.
Q I have always had irregular heartbeats, but they have not caused any problems. I take digoxin [digitalis, a heart drug] and phenindione [an anticoagulant] daily, but I don’t like taking drugs and I am also allergic to aspirin, antihistamines...
Angiotensin II-receptor blockers are called ‘safe’ drugs - safer than ACE inhibitors. Notably, they don’t cause persistent coughing, a very common side-effect of the ACE drugs